RUS  ENG JOURNALS   PEOPLE   ORGANISATIONS   CONFERENCES   SEMINARS   VIDEO LIBRARY   PACKAGE AMSBIB
General information
Latest issue
Archive
Impact factor

Search papers
Search references

RSS
Latest issue
Current issues
Archive issues
What is RSS



Regul. Chaotic Dyn.:
Year:
Volume:
Issue:
Page:
Find






Personal entry:
Login:
Password:
Save password
Enter
Forgotten password?
Register


Regul. Chaotic Dyn., 2010, Volume 15, Issue 4-5, Pages 504–520 (Mi rcd512)  

This article is cited in 3 scientific papers (total in 3 papers)

Contact complete integrability

B. Khesina, S. Tabachnikovb

a Department of Mathematics, University of Toronto, Toronto, ON M5S 2E4, Canada
b Department of Mathematics, Pennsylvania State University, University Park, PA 16802, USA

Abstract: Complete integrability in a symplectic setting means the existence of a Lagrangian foliation leaf-wise preserved by the dynamics. In the paper we describe complete integrability in a contact set-up as a more subtle structure: a flag of two foliations, Legendrian and co-Legendrian, and a holonomy-invariant transverse measure of the former in the latter. This turns out to be equivalent to the existence of a canonical $\mathbb{R}\times \mathbb{R}^{n-1}$ structure on the leaves of the co-Legendrian foliation. Further, the above structure implies the existence of n commuting contact fields preserving a special contact 1-form, thus providing the geometric framework and establishing equivalence with previously known definitions of contact integrability. We also show that contact completely integrable systems are solvable in quadratures.
We present an example of contact complete integrability: the billiard system inside an ellipsoid in pseudo-Euclidean space, restricted to the space of oriented null geodesics. We describe a surprising acceleration mechanism for closed light-like billiard trajectories.

Keywords: complete integrability, contact structure, Legendrian foliation, pseudo-Euclidean geometry, billiard map

DOI: https://doi.org/10.1134/S1560354710040076


Bibliographic databases:

MSC: 37J35, 37J55, 70H06
Received: 02.10.2009
Accepted:26.03.2010
Language:

Citation: B. Khesin, S. Tabachnikov, “Contact complete integrability”, Regul. Chaotic Dyn., 15:4-5 (2010), 504–520

Citation in format AMSBIB
\Bibitem{KheTab10}
\by B. Khesin, S. Tabachnikov
\paper Contact complete integrability
\jour Regul. Chaotic Dyn.
\yr 2010
\vol 15
\issue 4-5
\pages 504--520
\mathnet{http://mi.mathnet.ru/rcd512}
\crossref{https://doi.org/10.1134/S1560354710040076}
\mathscinet{http://www.ams.org/mathscinet-getitem?mr=2679761}
\zmath{https://zbmath.org/?q=an:1203.37094}


Linking options:
  • http://mi.mathnet.ru/eng/rcd512
  • http://mi.mathnet.ru/eng/rcd/v15/i4/p504

    SHARE: VKontakte.ru FaceBook Twitter Mail.ru Livejournal Memori.ru


    Citing articles on Google Scholar: Russian citations, English citations
    Related articles on Google Scholar: Russian articles, English articles

    This publication is cited in the following articles:
    1. Nguyen Tien Zung, “A Conceptual Approach to the Problem of Action-Angle Variables”, Arch. Ration. Mech. Anal., 229:2 (2018), 789–833  crossref  mathscinet  zmath  isi  scopus
    2. Jovanovic B., Jovanovic V., “Heisenberg Model in Pseudo-Euclidean Spaces II”, Regul. Chaotic Dyn., 23:4 (2018), 418–437  mathnet  crossref  mathscinet  zmath  isi  scopus
    3. Sergyeyev A., “New Integrable (3+1)-Dimensional Systems and Contact Geometry”, Lett. Math. Phys., 108:2 (2018), 359–376  crossref  mathscinet  zmath  isi  scopus
  • Number of views:
    This page:10

     
    Contact us:
     Terms of Use  Registration  Logotypes © Steklov Mathematical Institute RAS, 2019